MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA? TIBIA Ø12X285MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA? TIBIA Ø12X285MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2341-1228S
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device remains implanted in patient.
 
Event or Problem Description
It was reported that an als backed out from the t2 alpha tibial nail.The patient has a history of stroke and is on dialysis due to diabetes.The subject advanced locking screw was inserted in the fourth hole from the proximal, but there was almost no engagement between the screw and cortical bone due to overlap with the screw hole position at the primary surgery.The primary surgery was performed with another companies' nail and the revision surgery was performed with t2 alpha on (b)(6) 2022, because of pseudarthrosis.In addition, the patient did not listen to the surgeon's instructions on movement restrictions, etc.Only the screw that backed out was removed on (b)(6) 2022.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The patient has a history of stroke and is on dialysis due to diabetes.The subject advanced locking screw was inserted in the fourth hole from the proximal, but there was almost no engagement between the screw and cortical bone due to overlap with the screw hole position at the primary surgery.The primary surgery was performed with other companies' nail and the revision surgery was performed with t2 alpha on (b)(6) 2022 because of pseudarthrosis.In addition, the patient did not listen to the surgeon's instructions on movement restrictions, etc.Manufacturing documents revealed no deficiency.The item had left the premises in intended condition.No further complaints including this lot have been reported.According to received information the patient had not been compliant.The root cause was classified as not product related but rather as patient related.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TIBIAL NAIL T2 ALPHA? TIBIA Ø12X285MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16019528
Report Number0009610622-2022-00599
Device Sequence Number5883514
Product Code HSB
UDI-Device Identifier07613327291254
UDI-Public07613327291254
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2341-1228S
Device Catalogue Number23411228S
Device Lot NumberK0437D9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight74 KG